Jump to content

Floaters Only Vitrectomy - Anticholinergics


Shadowplay
 Share

Recommended Posts

Hi there,

 

Since I have a few hundreds of floaters in my vision that my brain can't filter out due to this hypermetabolism I'm thinking of doing a surgery to get rid of these. There are a few concerns regarding this except for the risk of the vitrectomy itself.

 

First of, I've been to three different ophtamologists that has used both mild and strong eye drops to dilate my pupil. These drops improved my HPPD temporarily and almost gave me a buzzy feeling so I had to check it out what it was. Apparently it's usually a form of a anticholinergic that comes in different brands, which according to drug forums and even Wikipedia can CAUSE "Visual Snow Syndrome/HPPD".

After I've been to these different eye exams I feel that some symptoms could have worsen, such as the extreme palinopsia trailing I'm experiencing right now.

 

Since the doctor that will perform the vitrectomy most likely wants to examine the inside of my eyeballs as well before proceeding with the surgery, I'm afraid of getting any more of anticholinergics in me.

I will most-likely be put into sleep using standard anesthesia as well, which I already found a thread for and no one so far seems to have any problems with this one. But I'm worried after all.

 

I'm sure that a lot of you have floaters as well, but just to make sure how severe mine are, I can tell you that I had to resign from my work because I couldn't sit behind a computer screen due to these black spots and cowebs. I would say that the floaters and the palinopsia together with my photofobia are the worst symptoms so eliminating one would be great. Is it worth to take a bank loan for? For me it is.

Is it worth it if it can worsen my HPPD? Definitely not.

 

Please help me to discuss whether anticholinergics or muscarinic antagonists can effect HPPD. I also would like your input of what you think about how the photofobia (extreme light sensitivity) has its relations to an increased noticing of floaters and the blue field entoptic fenomena. Has any one here had success of reducing photofobia or floaters using Keppra, Clonazepam, Sinemet or eating a ketogen diet?

 

I'm very grateful for any opinions on this one,

 

Stay strong,

Link to comment
Share on other sites

Eye dilation is part of the autonomic nervous system.  Dopamine and acetylcholine are involved (along with others).

 

My experience with anticholinergics is initially positive but then there is sort of a temporary rebound when you stop.

 

As for blurriness, that is from dilation - look up aperture with regard depth-of-field with photography, etc.

 

Your floaters must be severe to have surgery.  Since they were tolerable (at least you could work) before, ideally would be to work more to address HPPD - our 'holy grail'.

 

Are you on any meds?  How do (have) they affected you?

 

How long have you had HPPD?

 

Please describe more details about your light sensitivity?  Is it greater in your peripheral vision?

Link to comment
Share on other sites

Hi Visual,

 

Thanks for taking your time.

 

Yes, when I got these eye drops a great part of my light sensitivity was reduced which is ironic since a dilated pupil receives more light and all floaters dissapeared as well, so it is indeed positive while under influence of the drug.

However as a side-effect people have reported HPPD from misusing a lot of anticholinergics as a recreational drug, and it was mentioned in the Wikipedia articel that side-effects can trigger visual snow, so I got worried that this could have increased my symptoms since my palinopsia got worse.

 

Regarding the floaters; I always see them when moving my eyes in any light enviroment/background and if I do go outside they're everywhere. A few hundred small and some big ones. I'm nearsighted as well (-0.75) which usually leads to having a bit more detached vitreous within the eye.

 

My floaters was the major warning sign for HPPD along with a bit of BFEP, but I didn't thought it was related to drugs but my eyes. Then exactly one month ago, I shared a blotter with a friend and since then got HPPD. So I'm at my 4th week and have recently developed some kind of emotional numbess where I don't care about anything but I want to get better, that's for sure! Maye it's due to depression, as I don't feel any DR anymore and the little DP I had is getting better. It's probably because I can't feel anxiety.

 

I've got Ativan subscripted for me back in Spain, where they said they were "mild" anti-anxiety pills. I never had benzos before in my life which resulted in taking too much for the first week and then went for a horrendous withdraw back home in Sweden. Since then I've taken 0,25 mg 1/4 at some points. The ativan worked good for the DP/DR that I first experienced and the social anxiety. Now I barely has any DP/DR and no anxiety at all, because I'm that numb.

I made some irrational decision 2 days ago because of not caring about consequences which gave me troubles of sleeping again and I took 1/4 of Ativan. When it kicked in and I was going to sleep my room got super bright just from the glare of the moon shining through my window that's even covered well with curtains. Then the visuals got worse, where I had some OEVS and a lot of self light to the eyes. So I'm done with the Ativan for now, I seems that my trailing is even worse today. My hands are driving me crazy.

 

When coming down from the Ativan I get even more light sensitive, the visuals gets worse, I get extremely sound sensitive and in a worser mode. So I guess it's either eating it all the time non-stop, or just not doing it at all for me. I read that lorazepam itself can be hypnotic, not sure if that would worsen the visuals or not but it did the other night and it wasn't a pleasant experience.

 

The light sensitive is to that extreme point where I can't go out in the sunlight without using polarized sun glasses. I can't be in bright rooms. Phone, screens, well all electronic devices that has a screen have to be set to the lowest brightness possible to even be bearable. I'm not sure if it's greater in my peripheral vision but if I'm watching TV, any light in my peripheral vision can disturb me, even if it's just there, it's hard to explain but it feels like that any light would be the focus away from me.

 

I finally got an appointment with my first neurologist on friday (The only one in town, I hope he's good). I already printed a bunch of papers related to the Visual Snow Syndrome and the hypermetabolism in the visual cortex that's seems related to HPPD as well. I can't really open up about drugs to the healthcare here in Sweden, as I would then be rejected any help more or less, but hopefully they can help me at some point.

 

 

Best Regards,

Link to comment
Share on other sites

Give yourself time ... 4 weeks is very new to HPPD.  It may (often) resolve over time.

 

HPPD often puts a person in a 'hyper' state - a type of vigilance.  So mentally you have to work on relaxing and on focus (concentration). 

 

When benzos ware off you get a rebound of the symptoms they were helping, as you are now aware.  It doesn't mean the benzo was bad but it does provide a contrast of all your symptoms.

 

Hope your neurologist is helpful.

Link to comment
Share on other sites

The neurologist didn't know shit what I was talking about. Luckily I had a lot of documents and research material with me regarding Visual Snow Symptom and what could be defect in the brain. I waited 3 weeks for a 30 minute, worthless meeting with a neurologist that basicly left me all alone and said that she had to move on to another patient. She said something about that they'll contact me again for an EEG scan in a couple of weeks. And might refer me to another hospital for a PET-scan as well. But that could take up to 3 months. Hopefully I'm still alive at that point. Damn, this is really frustrating. She did at some point say that she got after-images as well, and was waving her hands like crazy. Her movements made me sick, that's a nice doctor. Well I guess I'm just making this all up and everyone else is too.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.